Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Feb 24, 2017, 11:15 PM EST for Licking County, Ohio. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2017, 11:15 PM EST (04:15 UTC)
- Expired
- Feb 24, 2017, 11:30 PM EST
- In force
- 15 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Licking County, OH
The radar
The Cincinnati radar (KILN), 149 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 6:36 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
809
WUUS51 KILN 250415
SVRILN
OHC089-250430-
/O.NEW.KILN.SV.W.0018.170225T0415Z-170225T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
1115 PM EST FRI FEB 24 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Eastern Licking County in central Ohio...
* Until 1130 PM EST.
* At 1114 PM EST, severe thunderstorms were located along a line
extending from 6 miles southeast of Utica to Marne to 8 miles east
of Thornport, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Newark, Hanover, Marne, St. Louisville, Gratiot, Toboso, Fallsburg,
Brownsville and Purity.
This includes I-70 in Ohio between mile markers 137 and 142, and near
mile marker 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3995 8220 3995 8223 3992 8223 3992 8233
4007 8237 4016 8244 4024 8228 4024 8219
TIME...MOT...LOC 0414Z 254DEG 50KT 4016 8236 4009 8230 3995 8227
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
005
WWUS51 KILN 250423
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1123 PM EST FRI FEB 24 2017
OHC089-250433-
/O.EXP.KILN.SV.W.0018.000000T0000Z-170225T0430Z/
Licking OH-
1123 PM EST FRI FEB 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LICKING COUNTY WILL
EXPIRE AT 1130 PM EST...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 200 AM EST for
central Ohio.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3995 8220 3995 8223 3992 8223 3992 8233
4007 8237 4016 8244 4024 8228 4024 8219
TIME...MOT...LOC 0423Z 254DEG 50KT 4019 8221 4012 8215 3998 8212
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 6:47 PM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 24, 6:47 PM EST, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 647 PM EST Fri Feb 24 2017 .SYNOPSIS... A low pressure system will track into the Great Lakes tonight while its associated cold front sweeps east across the Ohio Valley. Widespread showers and thunderstorms are expected as the cold front moves through. High pressure will gradually build back into the region late Saturday night into Sunday. More seasonable temperatures will spread into the area for the weekend. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Severe Thunderstorm Watch #38 is in effect for entire CWA until 07Z or 2 am EST. Previous discussion below is still valid. For tonight, focus remains on the potential for severe weather across the region as low pressure tracks toward Lake Huron while its attendant cold front sweeps east across the region. Convection to our west over Indiana still remains somewhat elevated. In addition, the airmass over our area is still slightly capped and somewhat mixed out in the low levels, which has lowered boundary layer moisture some from projected forecasts. With dynamic energy rounding the base of a large scale trough, and with large scale ascent taking place this evening, cap should erode, allowing thunderstorms to develop and move into our western zones. High resolution models continue to indicate that these storms may eventually merge amongst themselves while the cold front and any convection along its boundary catches up. Potential still exists for some rotating storms which will pose large hail and damaging winds. Tornado threat is still there but will depend largely how much the boundary layer remains linked to the atmosphere above into the evening hours. Severe threat will then tend toward more of a damaging wind threat as the convection tries to form a qlcs structure across our eastern zones. In any case, thunderstorms are expected to exit our far east between 1 am EST and 4 am EST. A dry slot (i.e. sinking air and lack of deep moisture) is still expected late tonight in the wake of frontal passage. Lows will be set by morning as CAA takes place and continues into Saturday. They should range from the mid 30s west to the upper 40s east. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Parent large scale mid level trough is expected to pass across the Great Lakes and Ohio Valley on Saturday. CAA will result in slowly falling temperatures through the day. A few instability rain/and or snow showers may occur, but should end by Saturday evening. It will be brisk, but winds do not look as gusty as previously forecast. Gusts should be more in the 30 to 35 mph range. For Saturday night, mid level trough will exit to the east. Surface high pressure will gradually build into the Ohio Valley late. CAA stratocumulus will linger through at least early morning, with clearing expected from southwest to northwest late. Lows will fall into the lower to mid 20s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Period will begin with high pressure centered just to the south of the fa in se KY. Skies will be mostly sunny, but temperatures will be seasonal with highs in the lower to mid 40s. Model continue with their differences for Sunday night into Monday with how quickly pcpn returns on the backside of the high. The GFS is slowed down it's pcpn from yesterday and is concentrating across southern sections. The CMC hemispheric and NAM are showing similar solutions, while the ECMWF remains dry. Trended the forecast towards the consensus solution. Temps and thicknesses are low enuf that the pcpn should fall as a rain snow mix. This first shot of pcpn slips e on Monday, before a more substantial area of pcpn lifts up into the region during the later half of Monday night. A warm front lifting through the region will keep temperatures warm enough for all rain. The best rain chances on Tuesday will be in the morning. Well above normal temperatures will return as highs will range from the upper 50s to lower 60s. Pcpn chance taper down during Tuesday aftn, then a cold front will swing through the region on Wednesday. Showers and possibly a thunderstorms (around the Ohio River) will develop Tuesday night and will last into Wednesday until fropa. Highs on Wednesday will probably be early with falling temperatures in the afternoon. Northwest flow develops for the end of the week, which should bring back more seasonable temperatures. In the fast flow, the models are having timing difference with embedded vort maxs. Ran a blend of the solutions to have chance PoPs during the time frame. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Showers and thunderstorms continue to develop and move east into our region this evening. This initial convection is located in a prefrontal trough ahead of a cold front that is expected to sweep east across the terminals overnight. At some point, the front may catch up to this convection, eventually congealing into a more linear north/south structure. In any case, all terminals have the threat for thunderstorms in the forecast until cold frontal passage. Mainly MVFR conditions can be expected. However, local IFR visibilities will be possible in the stronger cores, along with gusty winds. Should these lower conditions threaten within 5 statue miles of the terminal, an amendment will be make. Predominate ceilings should remain in the VFR range in the dry slot behind frontal passage until Saturday morning. Winds will shift to the west and will become gusty to 25 knots. On Saturday, parent upper level trough will move east across the Great Lakes and Ohio Valley. MVFR post frontal stratocumulus can be expected. Ceilings will lower to MVFR at first before rising back above VFR late in the day. A few rain and/or snow showers will be possible, mainly near the northern terminals as some post frontal instability will be in place. High pressure will gradually build into the Ohio Valley Saturday night. Stratocumulus deck will eventually erode and shift east/northeast as cold pool of air moves away. Winds will also decrease Saturday evening. OUTLOOK...MVFR ceilings and visibilities possible Monday, Tuesday night, and Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Sites AVIATION...Hickman
Hazardous weather outlook, Feb 24, 4:09 PM EST, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 409 PM EST Fri Feb 24 2017 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ034-035-042-043-051-060- 061-070-071-077-078-251200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mercer-Auglaize-Darke-Shelby-Miami- Preble-Montgomery-Butler-Warren-Hamilton-Clermont- 409 PM EST Fri Feb 24 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. A strong cold front will move east across the region this evening. Thunderstorms are expected to develop along and ahead of the front. The potential exists for some thunderstorms to reach severe limits. The main severe weather threat will be damaging winds. However, large hail and isolated tornadoes will also be possible. The most likely time frame for severe weather will be between 7 PM and 11 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight. KYZ099-100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-251200- Mason-Lewis-Hardin-Logan-Union OH-Delaware-Champaign-Clark-Madison- Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield-Clinton- Ross-Hocking-Brown-Highland-Adams-Pike-Scioto- 409 PM EST Fri Feb 24 2017 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. A strong cold front will move east across the region tonight. Thunderstorms are expected to develop along and ahead of the front this evening and continue into the early morning hours. The potential exists for some thunderstorms to reach severe limits. The main severe weather threat will be damaging winds. The most likely time frame for severe weather will be between 11 PM and 4 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight.
In the hours before
Special weather statement, Feb 24, 10:17 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1017 PM EST FRI FEB 24 2017
OHZ064-065-073-250345-
Fairfield OH-Ross OH-Pickaway OH-
1017 PM EST FRI FEB 24 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
FAIRFIELD...PICKAWAY AND NORTHEASTERN ROSS COUNTIES UNTIL 1045 PM
EST...
At 1017 PM EST, radar indicated strong thunderstorms along a line
extending from near Mount Sterling to 6 miles southeast of New
Holland, moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Circleville, Ashville, South Bloomfield, Kingston, Williamsport,
Logan Elm Village, Commercial Point, Royalton, Lithopolis, Frankfort,
Fox, Amanda, Stoutsville, Clarksburg, Tarlton, Darbyville, East
Ringgold, Austin, Slate Run Metro Park and Aw Marion State Park.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3957 8272 3957 8273 3955 8273 3944 8281
3936 8323 3978 8324 3980 8278 3958 8271
TIME...MOT...LOC 0317Z 232DEG 41KT 3973 8319 3948 8317
HatzosLocal storm report, Feb 24, 10:28 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 PM EST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST KCMH PORT COLUMBUS APT 40.00N 82.89W
02/24/2017 M47 MPH FRANKLIN OH ASOS
&&
JOHNFLocal storm report, Feb 24, 10:38 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 PM EST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST KRZT CHILLICOTHE APT 39.44N 83.02W
02/24/2017 M46 MPH ROSS OH ASOS
&&
JOHNFSpecial weather statement, Feb 24, 10:40 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1040 PM EST FRI FEB 24 2017
OHZ055-056-064-065-250415-
Licking OH-Fairfield OH-Franklin OH-Pickaway OH-
1040 PM EST FRI FEB 24 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
FRANKLIN...NORTHWESTERN FAIRFIELD...NORTHEASTERN PICKAWAY AND WESTERN
LICKING COUNTIES UNTIL 1115 PM EST...
At 1040 PM EST, radar indicated strong thunderstorms along a line
extending from near Bexley to near Canal Winchester to near
Circleville, moving northeast at 65 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Columbus, Newark, Lancaster, Reynoldsburg, Gahanna, Pickerington,
Bexley, Heath, Granville, Pataskala, Canal Winchester, Groveport,
Johnstown, Baltimore, Buckeye Lake, Hebron, Millersport, Fairfield
Beach, Beechwood Trails and Harbor Hills.
This includes I-70 in Ohio between mile markers 103 and 134.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3992 8239 3993 8246 3986 8247 3960 8289
3972 8287 3990 8302 4027 8252 4013 8235
TIME...MOT...LOC 0340Z 224DEG 55KT 3991 8293 3977 8281 3964 8285Special weather statement, Feb 24, 11:03 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1103 PM EST FRI FEB 24 2017
KYZ099-100-OHZ081-088-250430-
Mason KY-Lewis KY-Scioto OH-Adams OH-
1103 PM EST FRI FEB 24 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEWIS...EAST
CENTRAL MASON...SOUTHERN ADAMS AND WEST CENTRAL SCIOTO COUNTIES UNTIL
1130 PM EST...
At 1103 PM EST, radar indicated a strong thunderstorm near
Tollesboro, moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Maysville, West Union, Manchester, Tollesboro, Rome, Blue Creek,
Rarden, Otway, Concord, Trinity, Bradysville, Rectorville, Epworth,
Ribolt, Charters, Cedar Mills, Lombardsville, Carrs, State Route 348
at State Route 125 and West Portsmouth.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3851 8361 3850 8361 3851 8363 3852 8363
3852 8367 3864 8376 3865 8374 3864 8371
3868 8370 3897 8326 3875 8300 3850 8360
TIME...MOT...LOC 0403Z 236DEG 46KT 3861 8361Special weather statement, Feb 24, 11:08 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1108 PM EST FRI FEB 24 2017
OHZ056-250430-
Licking OH-
1108 PM EST FRI FEB 24 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LICKING COUNTY
UNTIL 1130 PM EST...
At 1108 PM EST, radar indicated strong thunderstorms along a line
extending from near Granville to Newark to near Harbor Hills, moving
east at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Newark, Heath, Granville, Hanover, Harbor Hills, Marne, St.
Louisville, Gratiot, Fredonia, Toboso, Brownsville, Purity,
Interstate 70 at State Route 13 and Fallsburg.
This includes I-70 in Ohio between mile markers 130 and 142, and near
mile marker 144.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8220 3995 8223 3992 8223 3993 8246
4004 8247 4015 8253 4024 8221 4024 8219
TIME...MOT...LOC 0408Z 258DEG 49KT 4012 8249 4006 8242 3996 8240The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:09 PM EST | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 36 min |
| Feb 24, 7:18 PM EST | Special Weather Statement | ILN | Miami | 27 min |
| Feb 24, 7:40 PM EST | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 17 min |
| Feb 24, 7:50 PM EST | Special Weather Statement | ILN | Champaign, Clark, Logan | 25 min |
| Feb 24, 8:12 PM EST | Special Weather Statement | ILN | Clark | 33 min |
| Feb 24, 8:15 PM EST | Special Weather Statement | ILN | Warren | 30 min |
| Feb 24, 8:23 PM EST | Special Weather Statement | ILN | Clermont | 37 min |
| Feb 24, 8:32 PM EST | Special Weather Statement | ILN | Union | 28 min |
| Feb 24, 8:38 PM EST | Special Weather Statement | ILN | Champaign | 37 min |
| Feb 24, 8:47 PM EST | Special Weather Statement | ILN | Clermont | 28 min |
| Feb 24, 8:53 PM EST | Special Weather Statement | ILN | Greene | 37 min |
| Feb 24, 8:55 PM EST | Special Weather Statement | ILN | Delaware | 35 min |
| Feb 24, 8:58 PM EST | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Highland, Warren | 32 min |
| Feb 24, 9:06 PM EST | Special Weather Statement | ILN | Clermont | 24 min |
| Feb 24, 9:10 PM EST | Special Weather Statement | ILN | Union | 20 min |
| Feb 24, 9:23 PM EST | Special Weather Statement | ILN | Clinton, Highland | 37 min |
| Feb 24, 9:25 PM EST | Special Weather Statement | ILN | Madison | 20 min |
| Feb 24, 9:39 PM EST | Special Weather Statement | ILN | Delaware | 36 min |
| Feb 24, 9:40 PM EST | Special Weather Statement | ILN | Fayette, Madison | 20 min |
| Feb 24, 9:48 PM EST | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Madison, Pickaway | 27 min |
| Feb 24, 9:52 PM EST | Special Weather Statement | ILN | Highland | 23 min |
| Feb 24, 10:13 PM EST | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 32 min |
| Feb 24, 10:17 PM EST | Special Weather Statement | ILN | Pickaway | 28 min |
| Feb 24, 10:40 PM EST | Special Weather Statement | ILN | Licking | 35 min |
| Feb 24, 11:03 PM EST | Special Weather Statement | ILN | Adams | 27 min |
| Feb 24, 11:08 PM EST | Special Weather Statement | ILN | Licking | 22 min |
| Feb 24, 11:22 PM EST | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 23 min |
| Feb 24, 11:34 PM EST | Special Weather Statement | ILN | Scioto | 26 min |
| Feb 24, 11:44 PM EST | Severe Thunderstorm Warning | ILN | Scioto | 31 min |
| Feb 24, 11:45 PM EST | Severe Thunderstorm Warning | ILN | Pike, Ross, Scioto | 30 min |
| Feb 25, 12:25 AM EST | Special Weather Statement | ILN | Hocking | 35 min |
| Feb 25, 12:28 AM EST | Special Weather Statement | ILN | Franklin | 32 min |
| Feb 25, 10:21 AM EST | Special Weather Statement | ILN | Warren | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.